Alert archive / Wisconsin / Small Craft Advisories in 2023
Small Craft Advisory 42, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Apr 3, 2023, 3:07 PM CDT. It took effect at Apr 4, 2023, 7:00 AM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2023, 3:07 PM CDT (20:07 UTC)
- In effect from
- Apr 4, 2023, 7:00 AM CDT
- Expired
- Apr 5, 2023, 7:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Milwaukee, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 3, 8:57 AM CDT, 6 hours 10 minutes earlier.
Area forecast discussion, Apr 3, 8:57 AM CDT, 6 hours 10 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 857 AM CDT Mon Apr 3 2023 .UPDATE... (Issued 857 AM CDT Mon Apr 3 2023) Showers will increase in coverage today, across a stationary baroclinic zone over the region. Dry air in the low levels will initially limit precip, so we likely won't see much reach the ground until afternoon. Once precip starts to reach the ground (initially over far southern WI), intensity will gradually increase into the evening hours. Boxell && .SHORT TERM... (Issued 349 AM CDT Mon Apr 3 2023) Today through Tuesday: The bulk of model guidance is showing enough moisture and lift with increasing warm advection aloft for some rain showers by this afternoon. It may take a little time to moisten up in the lower levels, so capped precip chances at 50 percent until the evening hours. By evening, should be plenty of moisture and lift for showers across at least the southeast half of the forecast area, with decreasing chances towards the northwest. Though there will be a good amount of clouds today, should see enough pokes of sunshine for high temps into the mid 50s. Showers should wind down from west to east after midnight tonight, with mainly dry weather then for Tuesday morning. A warm front will approach from the south during the afternoon, as a strong low approaches the area from the Central Plains. The warm front will likely remain just south of the state line until at least early evening. Still looks like there will be solid shear Tuesday, along with mid- level lapse rates of 8-9C and increasing elevated instability. The higher severe threat is still expected to remain just to the south given the position and timing of the warm front, though will have to keep an eye on things as the front lifts into southern Wisconsin mid to late evening. Regardless, still expecting a good chance for thunderstorms with a threat for at least severe hail given the proximity of the warm front and previously mentioned setup. Lowered Tuesday temps a bit given easterly winds through the day on the north side of the warm front. Temps will then warm up during the evening and overnight hours as the warm front lifts into the area. DDV && .LONG TERM... (Issued 349 AM CDT Mon Apr 3 2023) Wednesday through Sunday: The warm airmass is expected to be across at least the eastern half of the forecast area at daybreak Wednesday, with the cold front bringing cooler conditions later morning in the afternoon. May see a few showers/storm linger in east in the morning ahead of the front, with dry weather likely in the afternoon. Dry weather is expected Thursday through Saturday, as high pressure moves in behind the departing low. Below normal temps are expected Thursday, with warming temps then Friday into the weekend as southerly winds return on the back side of the high. A cold front will approach or move through on Sunday. Could see a chance for showers, depending on the timing of the front. Above normal temps are likely to continue. DDV && .AVIATION... (Issued 857 AM CDT Mon Apr 3 2023) Ceilings will gradually lower this afternoon and this evening as light rain increases over the region. Ceilings across southern Wisconsin should fall to MVFR by mid to late evening, and IFR overnight. Winds this morning will be light from the east and northeast, with speeds increasing from the east overnight into Tuesday morning. Boxell && .MARINE... (Issued 349 AM CDT Mon Apr 3 2023) Lighter winds will prevail today into tonight. Expect increasing easterly winds then late tonight into Tuesday ahead of an approaching low. Winds may hit gale force Tuesday afternoon into the night across central and eastern portions of the lake. A Small Craft Advisory will likely be needed by Tuesday afternoon for the nearshore waters. Winds will become southwest on Wednesday, as low pressure lifts through northwest Wisconsin and western Lake Superior. Warmer temps aloft over the chilly lake waters will likely keep winds below gale force. May need at least a Small Craft Advisory for the nearshore waters Wed given strong offshore winds. Gales will then be possible Wednesday night into Thursday across much of the lake, as colder air moves into the area. DDV && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Apr 3, 4:02 AM CDT, 11 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 402 AM CDT Mon Apr 3 2023 WIZ046-047-051-052-056>060-062>072-040915- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 402 AM CDT Mon Apr 3 2023 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance for thunderstorms Tuesday afternoon through Wednesday morning. A few of the storms may reach severe levels Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-040915- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 402 AM CDT Mon Apr 3 2023 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Small Craft Advisory conditions are likely Tuesday afternoon into Tuesday night, with gales then possible Wednesday and Wednesday night. There is a chance for thunderstorms Tuesday afternoon into Wednesday morning. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-040915- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 402 AM CDT Mon Apr 3 2023 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Winds may hit gale force Tuesday afternoon into the night across central and eastern portions of the lake. Warmer temps aloft over the chilly lake waters will likely keep winds below gale force. Gales will then be possible Wednesday night into Thursday, as colder air moves into the area. There is a chance for thunderstorms Tuesday afternoon into Wednesday afternoon. DDV www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:07 PM CDT | Gale Warning | MKX | 64 hr |
Nearby
Small Craft Advisories in Wisconsin, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.